Alert archive / California / Gale Watches in 2011
Gale Watch 6, NWS Eureka, CA
NWS Eureka, CA issued this gale watch at Mar 8, 2011, 9:16 AM PST. It took effect at Mar 9, 2011, 4:00 PM PST. It was in force for .
The area
The counties it named.
The facts
- Issued
- Mar 8, 2011, 9:16 AM PST (17:16 UTC)
- In effect from
- Mar 9, 2011, 4:00 PM PST
- Expired
- Mar 8, 2011, 2:56 PM PST
- In force
- Issued by
- NWS Eureka, CA
The text
As transmitted, in the capitals the NWS used until 2016.
525 WHUS76 KEKA 081716 MWWEKA URGENT - MARINE WEATHER MESSAGE NATIONAL WEATHER SERVICE EUREKA CA 916 AM PST TUE MAR 8 2011 PZZ475-082330- /O.EXB.KEKA.SC.Y.0025.110309T1100Z-110311T0000Z/ CAPE MENDOCINO TO PT ARENA 10 TO 60 NM- 916 AM PST TUE MAR 8 2011 ...SMALL CRAFT ADVISORY IN EFFECT FROM 3 AM WEDNESDAY TO 4 PM PST THURSDAY... THE NATIONAL WEATHER SERVICE IN EUREKA HAS ISSUED A SMALL CRAFT ADVISORY...WHICH IS IN EFFECT FROM 3 AM WEDNESDAY TO 4 PM PST THURSDAY. * WIND: S 15 TO 20 KT WITH GUSTS TO 25 KT AFTER MIDNIGHT. PRECAUTIONARY/PREPAREDNESS ACTIONS... A SMALL CRAFT ADVISORY MEANS THAT WIND SPEEDS OF 21 TO 33 KNOTS ARE EXPECTED TO PRODUCE HAZARDOUS WAVE CONDITIONS TO SMALL CRAFT. INEXPERIENCED MARINERS...ESPECIALLY THOSE OPERATING SMALLER VESSELS SHOULD AVOID NAVIGATING IN THESE CONDITIONS. && $$ PZZ450-082330- /O.EXB.KEKA.SC.Y.0025.110310T0000Z-110311T0000Z/ PT ST GEORGE TO CAPE MENDOCINO OUT 10 NM- 916 AM PST TUE MAR 8 2011 ...SMALL CRAFT ADVISORY IN EFFECT FROM 4 PM WEDNESDAY TO 4 PM PST THURSDAY... THE NATIONAL WEATHER SERVICE IN EUREKA HAS ISSUED A SMALL CRAFT ADVISORY...WHICH IS IN EFFECT FROM 4 PM WEDNESDAY TO 4 PM PST THURSDAY. * WIND: S 15 TO 20 KT WITH GUSTS TO 25 KT AFTER MIDNIGHT. PRECAUTIONARY/PREPAREDNESS ACTIONS... A SMALL CRAFT ADVISORY MEANS THAT WIND SPEEDS OF 21 TO 33 KNOTS ARE EXPECTED TO PRODUCE HAZARDOUS WAVE CONDITIONS TO SMALL CRAFT. INEXPERIENCED MARINERS...ESPECIALLY THOSE OPERATING SMALLER VESSELS SHOULD AVOID NAVIGATING IN THESE CONDITIONS. && $$ PZZ470-082330- /O.CON.KEKA.SC.Y.0025.110309T1100Z-110310T0000Z/ /O.NEW.KEKA.GL.A.0006.110310T0600Z-110311T0000Z/ PT ST GEORGE TO CAPE MENDOCINO 10 TO 60 NM- 916 AM PST TUE MAR 8 2011 ...SMALL CRAFT ADVISORY REMAINS IN EFFECT FROM 3 AM TO 4 PM PST WEDNESDAY... ...GALE WATCH IN EFFECT FROM WEDNESDAY EVENING THROUGH THURSDAY AFTERNOON... THE NATIONAL WEATHER SERVICE IN EUREKA HAS ISSUED A GALE WATCH... WHICH IS IN EFFECT FROM WEDNESDAY EVENING THROUGH THURSDAY AFTERNOON. A SMALL CRAFT ADVISORY REMAINS IN EFFECT FROM 3 AM TO 4 PM PST WEDNESDAY. * WIND: S 15 TO 20 KT WITH GUSTS TO 25 KT AFTER MIDNIGHT. WINDS WILL RISE TO NEAR 30 KT WITH GUSTS TO 35 KT WEDNESDAY EVENING THROUGH THURSDAY. * SEAS: WAVES WILL BUILD OVERNIGHT AND PEAK AT 8 TO 10 FT BY WEDNESDAY NIGHT. SEAS WILL PEAK NEAR 14 FT AT 13 SECONDS ON THURSDAY. PRECAUTIONARY/PREPAREDNESS ACTIONS... A SMALL CRAFT ADVISORY MEANS THAT WIND SPEEDS OF 21 TO 33 KNOTS ARE EXPECTED TO PRODUCE HAZARDOUS WAVE CONDITIONS TO SMALL CRAFT. INEXPERIENCED MARINERS...ESPECIALLY THOSE OPERATING SMALLER VESSELS SHOULD AVOID NAVIGATING IN THESE CONDITIONS. A GALE WATCH IS ISSUED WHEN THE RISK OF GALE FORCE WINDS OF 34 TO 47 KNOTS HAS SIGNIFICANTLY INCREASED...BUT THE SPECIFIC TIMING AND/OR LOCATION IS STILL UNCERTAIN. IT IS INTENDED TO PROVIDE ADDITIONAL LEAD TIME FOR MARINERS WHO MAY WISH TO CONSIDER ALTERING THEIR PLANS. && $$ HTTP://WWW.WEATHER.GOV/EUREKA
2 follow-up statements
971 WHUS76 KEKA 082244 MWWEKA URGENT - MARINE WEATHER MESSAGE NATIONAL WEATHER SERVICE EUREKA CA 244 PM PST TUE MAR 8 2011 PZZ470-091230- /O.CON.KEKA.SC.Y.0025.110309T1100Z-110310T0000Z/ /O.EXT.KEKA.GL.A.0006.110310T0000Z-110311T0000Z/ PT ST GEORGE TO CAPE MENDOCINO 10 TO 60 NM- 244 PM PST TUE MAR 8 2011 ...SMALL CRAFT ADVISORY REMAINS IN EFFECT FROM 3 AM TO 4 PM PST WEDNESDAY... ...GALE WATCH NOW IN EFFECT FROM WEDNESDAY AFTERNOON THROUGH THURSDAY AFTERNOON... THE GALE WATCH IS NOW IN EFFECT FROM WEDNESDAY AFTERNOON THROUGH THURSDAY AFTERNOON. A SMALL CRAFT ADVISORY REMAINS IN EFFECT FROM 3 AM TO 4 PM PST WEDNESDAY. * WIND: S 15 TO 20 KT WITH GUSTS TO 25 KT AFTER MIDNIGHT. WINDS WILL RISE TO NEAR 30 KT WITH GUSTS TO 35 KT WEDNESDAY EVENING THROUGH THURSDAY. * SEAS: WAVES WILL BUILD OVERNIGHT AND PEAK AT 8 TO 10 FT BY WEDNESDAY NIGHT. SEAS WILL PEAK NEAR 12 FT AT 13 SECONDS THURSDAY AFTERNOON. PRECAUTIONARY/PREPAREDNESS ACTIONS... A SMALL CRAFT ADVISORY MEANS THAT WIND SPEEDS OF 21 TO 33 KNOTS ARE EXPECTED TO PRODUCE HAZARDOUS WAVE CONDITIONS TO SMALL CRAFT. INEXPERIENCED MARINERS...ESPECIALLY THOSE OPERATING SMALLER VESSELS SHOULD AVOID NAVIGATING IN THESE CONDITIONS. A GALE WATCH IS ISSUED WHEN THE RISK OF GALE FORCE WINDS OF 34 TO 47 KNOTS HAS SIGNIFICANTLY INCREASED...BUT THE SPECIFIC TIMING AND/OR LOCATION IS STILL UNCERTAIN. IT IS INTENDED TO PROVIDE ADDITIONAL LEAD TIME FOR MARINERS WHO MAY WISH TO CONSIDER ALTERING THEIR PLANS. && $$ PZZ475-091230- /O.CON.KEKA.SC.Y.0025.110309T1100Z-110311T0000Z/ CAPE MENDOCINO TO PT ARENA 10 TO 60 NM- 244 PM PST TUE MAR 8 2011 ...SMALL CRAFT ADVISORY REMAINS IN EFFECT FROM 3 AM WEDNESDAY TO 4 PM PST THURSDAY... A SMALL CRAFT ADVISORY REMAINS IN EFFECT FROM 3 AM WEDNESDAY TO 4 PM PST THURSDAY. * WIND: S 15 TO 25 KT WEDNESDAY THROUGH THURSDAY. * SEAS: WEST SWELL AROUND 8 FT WILL BUILD TO 12 FT ON THURSDAY. PRECAUTIONARY/PREPAREDNESS ACTIONS... A SMALL CRAFT ADVISORY MEANS THAT WIND SPEEDS OF 21 TO 33 KNOTS ARE EXPECTED TO PRODUCE HAZARDOUS WAVE CONDITIONS TO SMALL CRAFT. INEXPERIENCED MARINERS...ESPECIALLY THOSE OPERATING SMALLER VESSELS SHOULD AVOID NAVIGATING IN THESE CONDITIONS. && $$ PZZ450-091230- /O.CON.KEKA.SC.Y.0025.110310T0000Z-110311T0000Z/ PT ST GEORGE TO CAPE MENDOCINO OUT 10 NM- 244 PM PST TUE MAR 8 2011 ...SMALL CRAFT ADVISORY REMAINS IN EFFECT FROM 4 PM WEDNESDAY TO 4 PM PST THURSDAY... A SMALL CRAFT ADVISORY REMAINS IN EFFECT FROM 4 PM WEDNESDAY TO 4 PM PST THURSDAY. * WIND: S 15 TO 25 KT WEDNESDAY NIGHT INCREASING TO 20 TO 25 KT THURSDAY. * SEAS: W SWELL 6 TO 8 FT AT 12 SECONDS WEDNESDAY BUILDING TO 11 FT ON THURSDAY. PRECAUTIONARY/PREPAREDNESS ACTIONS... A SMALL CRAFT ADVISORY MEANS THAT WIND SPEEDS OF 21 TO 33 KNOTS ARE EXPECTED TO PRODUCE HAZARDOUS WAVE CONDITIONS TO SMALL CRAFT. INEXPERIENCED MARINERS...ESPECIALLY THOSE OPERATING SMALLER VESSELS SHOULD AVOID NAVIGATING IN THESE CONDITIONS. && $$ HTTP://WWW.WEATHER.GOV/EUREKA
975 WHUS76 KEKA 082256 AAA MWWEKA URGENT - MARINE WEATHER MESSAGE...UPDATED NATIONAL WEATHER SERVICE EUREKA CA 256 PM PST TUE MAR 8 2011 PZZ470-090700- /O.CON.KEKA.SC.Y.0025.110309T1100Z-110310T0000Z/ /O.UPG.KEKA.GL.A.0006.110310T0000Z-110311T0000Z/ /O.NEW.KEKA.GL.W.0009.110310T0000Z-110311T0000Z/ PT ST GEORGE TO CAPE MENDOCINO 10 TO 60 NM- 256 PM PST TUE MAR 8 2011 ...SMALL CRAFT ADVISORY REMAINS IN EFFECT FROM 3 AM TO 4 PM PST WEDNESDAY... ...GALE WARNING IN EFFECT FROM 4 PM WEDNESDAY TO 4 PM PST THURSDAY... THE NATIONAL WEATHER SERVICE IN EUREKA HAS ISSUED A GALE WARNING...WHICH IS IN EFFECT FROM 4 PM WEDNESDAY TO 4 PM PST THURSDAY. THE GALE WATCH IS NO LONGER IN EFFECT. A SMALL CRAFT ADVISORY REMAINS IN EFFECT FROM 3 AM TO 4 PM PST WEDNESDAY. * WIND: S 15 TO 20 KT WITH GUSTS TO 25 KT AFTER MIDNIGHT. WINDS WILL RISE TO NEAR 30 KT WITH GUSTS TO 35 KT WEDNESDAY EVENING THROUGH THURSDAY. * SEAS: WAVES WILL BUILD OVERNIGHT AND PEAK AT 8 TO 10 FT BY WEDNESDAY NIGHT. SEAS WILL PEAK NEAR 12 FT AT 13 SECONDS THURSDAY AFTERNOON. PRECAUTIONARY/PREPAREDNESS ACTIONS... A GALE WARNING MEANS WINDS OF 34 TO 47 KNOTS ARE IMMINENT OR OCCURING. OPERATING A VESSEL IN GALE CONDITIONS REQUIRES EXPERIENCE AND PROPERLY EQUIPPED VESSELS. IT IS HIGHLY RECOMMENDED THAT MARINERS WITHOUT THE PROPER EXPERIENCE SEEK SAFE HARBOR PRIOR TO THE ONSET OF GALE CONDITIONS. A SMALL CRAFT ADVISORY MEANS THAT WIND SPEEDS OF 21 TO 33 KNOTS ARE EXPECTED TO PRODUCE HAZARDOUS WAVE CONDITIONS FOR SMALL CRAFT. INEXPERIENCED MARINERS... ESPECIALLY THOSE OPERATING SMALLER VESSELS SHOULD AVOID NAVIGATING IN THESE CONDITIONS. && $$ PZZ475-090700- /O.CON.KEKA.SC.Y.0025.110309T1100Z-110311T0000Z/ CAPE MENDOCINO TO PT ARENA 10 TO 60 NM- 256 PM PST TUE MAR 8 2011 ...SMALL CRAFT ADVISORY REMAINS IN EFFECT FROM 3 AM WEDNESDAY TO 4 PM PST THURSDAY... A SMALL CRAFT ADVISORY REMAINS IN EFFECT FROM 3 AM WEDNESDAY TO 4 PM PST THURSDAY. * WIND: S 15 TO 25 KT WEDNESDAY THROUGH THURSDAY. * SEAS: WEST SWELL AROUND 8 FT WILL BUILD TO 12 FT ON THURSDAY. PRECAUTIONARY/PREPAREDNESS ACTIONS... A SMALL CRAFT ADVISORY MEANS THAT WIND SPEEDS OF 21 TO 33 KNOTS ARE EXPECTED TO PRODUCE HAZARDOUS WAVE CONDITIONS TO SMALL CRAFT. INEXPERIENCED MARINERS...ESPECIALLY THOSE OPERATING SMALLER VESSELS SHOULD AVOID NAVIGATING IN THESE CONDITIONS. && $$ PZZ450-090700- /O.CON.KEKA.SC.Y.0025.110310T0000Z-110311T0000Z/ PT ST GEORGE TO CAPE MENDOCINO OUT 10 NM- 256 PM PST TUE MAR 8 2011 ...SMALL CRAFT ADVISORY REMAINS IN EFFECT FROM 4 PM WEDNESDAY TO 4 PM PST THURSDAY... A SMALL CRAFT ADVISORY REMAINS IN EFFECT FROM 4 PM WEDNESDAY TO 4 PM PST THURSDAY. * WIND: S 15 TO 25 KT WEDNESDAY NIGHT INCREASING TO 20 TO 25 KT THURSDAY. * SEAS: W SWELL 6 TO 8 FT AT 12 SECONDS WEDNESDAY BUILDING TO 11 FT ON THURSDAY. PRECAUTIONARY/PREPAREDNESS ACTIONS... A SMALL CRAFT ADVISORY MEANS THAT WIND SPEEDS OF 21 TO 33 KNOTS ARE EXPECTED TO PRODUCE HAZARDOUS WAVE CONDITIONS TO SMALL CRAFT. INEXPERIENCED MARINERS...ESPECIALLY THOSE OPERATING SMALLER VESSELS SHOULD AVOID NAVIGATING IN THESE CONDITIONS. && $$ HTTP://WWW.WEATHER.GOV/EUREKA
What forecasters said that day
The local office's own words before this gale watch went out, as it sent them, from the Iowa Environmental Mesonet's archive of National Weather Service text.
NWS Eureka, CA wrote its last area forecast discussion before this gale watch went out at Mar 8, 3:24 AM PST, 5 hours 52 minutes earlier.
Area forecast discussion, Mar 8, 3:24 AM PST, 5 hours 52 minutes before
AREA FORECAST DISCUSSION NATIONAL WEATHER SERVICE EUREKA CA 324 AM PST TUE MAR 8 2011 .SYNOPSIS...LIGHT RAIN WILL TAPER OFF TODAY...FOLLOWED BY A DRY DAY ON WEDNESDAY. ANOTHER SYSTEM ARRIVES EARLY THURSDAY BRINGING MORE RAIN AND WIND TO NORTHWEST CALIFORNIA. ADDITIONAL STORMS ARE EXPECTED THIS WEEKEND AS THE ACTIVE PATTERN CONTINUES. && .DISCUSSION...VERY FEW CHANGES NEEDED TO THE GOING FCST. A CONSISTENT MODEL SUITE CONTINUES TO SHOW MULTIPLE SYSTEMS MOVING THROUGH FOR THE REMAINDER OF THE WEEK. WARM FRONT JUST OFF THE COAST AT THE TIME OF THIS WRITING WITH PLENTY OF LIGHT RAIN/DRIZZLE AND FOG. SNOW LEVELS BASED OFF NSSL DATA ARE RUNNING AROUND 3000 FT EARLY THIS MORNING...BUT BASED ON CURRENT OBS...FEEL THE SNOW LEVELS ARE CLOSER TO 4000 FT...AND RISING. BASED ON THIS LATEST INFORMATION...SNOW IS NOT MUCH OF A CONCERN SINCE IT WILL FALL ABOVE MAJOR MTN PASSES. LIGHT RAIN WILL CONTINUE THROUGH THE MORNING HOURS...THEN TAPER OFF FROM SOUTH TO NORTH AS THE WARM FRONT LIFTS TO THE NE. BRIEFING RIDGING MOVES IN LATER TODAY WITH SOUTHERLY FLOW SLOWLY INCREASING. WEDNESDAY IS EXPECTED TO BE A DRY DAY WITH FAIRLY WARM TEMPERATURES...ALTHOUGH CLOUD COVER COULD KEEP TEMPERATURES FROM REACHING THEIR FULL POTENTIAL. EARLY THURSDAY MODELS SHOW A COLD FRONT BRINGING ANOTHER SHOT OF RAIN TO THE AREA. MODELS TIMING HAS COME INTO EXCELLENT AGREEMENT LEADING TO INCREASED CONFIDENCE IN THE TIMING OF THE PRECIP FCST DURING THIS TIME. THURSDAY NIGHT AND FRIDAY LOOK DRY ONCE AGAIN AS A SHORTWAVE RIDGE BUILDS INTO THE REGION. MODELS CONTINUE TO HINT AT TWO MORE SYSTEMS BRINGING PRECIP TO THE REGION FOR THE WEEKEND. SNOW LEVELS LOOK TO REMAIN ABOVE 3500 FT FOR BOTH THESE SYSTEMS. CONFIDENCE REMAINS LOW ON THE EXACT TIMING OF THESE SYSTEMS FOR NEXT WEEKEND DUE TO THE ACTIVE PATTERN WE ARE IN. JCA/MKK && .AVIATION...RAIN WILL CONTINUE TO AFFECT THE FORECAST AREA THIS MORNING. MVFR CIGS WILL PREVAIL TODAY WITH A FEW POCKETS OF HEAVIER PRECIP LOWERING CIGS TO IFR THIS MORNING. PRECIP CHCS WILL DIMINISH FROM S TO N THIS AFTERNOON WITH IMPROVING CIGS. MOSTLY CLEAR SKIES OVERNIGHT ACROSS THE INTERIOR WILL LEAD TO IFR CONDITIONS IN FG EARLY WED MORNING. BC && .MARINE...MDT S WINDS WILL PREVAIL TODAY AS A FRONTAL SYSTEM DISSIPATES TO THE N. WINDS WILL INCREASE AGAIN TONIGHT AS A STRONGER FRONT APPROACHES. ADVISORY LEVEL WINDS WILL DOMINATE THE WATERS BY WEDNESDAY WITH GUSTS TO 35 KT ACROSS THE NORTHERN OUTER WATERS WED AFTERNOON THROUGH THU. LARGE SEAS WILL BEGIN TO BUILD INTO THE WATERS WED NIGHT...RISING TO 10 TO 13 FT AT 13 SECONDS BY THU. WINDS WILL DIMINISH AS HIGH PRESSURE PASSES OVER THE REGION THU INTO FRI. WINDS AND SEAS WILL INCREASE THIS WEEKEND AS ANOTHER STORM MOVES ACROSS THE NE PAC. BC && .EKA WATCHES/WARNINGS/ADVISORIES... SMALL CRAFT ADVISORY PZZ470. && VISIT US AT HTTP://WWW.WEATHER.GOV/EUREKA
Hazardous weather outlook, Mar 8, 4:32 AM PST, 4 hours 44 minutes before
HAZARDOUS WEATHER OUTLOOK NATIONAL WEATHER SERVICE EUREKA CA 432 AM PST TUE MAR 8 2011 CAZ001>004-076-091330- REDWOOD COAST-MENDOCINO COAST-NORTH COAST INTERIOR- UPPER TRINITY RIVER-MENDOCINO INTERIOR- 432 AM PST TUE MAR 8 2011 THIS HAZARDOUS WEATHER OUTLOOK IS FOR NORTHWEST CALIFORNIA. .DAY ONE...TODAY AND TONIGHT. NO HAZARDOUS WEATHER IS EXPECTED AT THIS TIME. .DAYS TWO THROUGH SEVEN...WEDNESDAY THROUGH MONDAY. NO HAZARDOUS WEATHER IS EXPECTED AT THIS TIME. .SPOTTER INFORMATION STATEMENT... SPOTTER ACTIVATION IS NOT EXPECTED AT THIS TIME.
The office that day
Everything else NWS Eureka, CA issued on the same UTC day.
| Issued | Product | Office | Counties | Lasted |
|---|---|---|---|---|
| Mar 8, 2:33 AM PST | Small Craft Advisory | EKA | 5 days | |
| Mar 8, 2:56 PM PST | Gale Warning | EKA | 42 hr |
Nearby
Sources
The product and its follow-ups from the Iowa Environmental Mesonet's archive of National Weather Service and Storm Prediction Center text.